What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 6, 2:08 PM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 6, 2:08 PM EST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
308 PM EDT Thu Aug 6 2020
.NEAR TERM [Through Tonight]...
Afternoon convection continue over inland areas near both inland advancing
sea breezes and along a SW-NE oriented boundary across SE GA. This activity
will continue to expand in coverage northward across SE GA and between
both sea breezes across NE Fl through early evening. High moisture
content, slow SW storm motion near 10 kts, steeper mid level lapse
rates and cooler mid level temps (500 mb -6.7 degC) all continued
to support strong to pulse severe storm potential into the evening,
especially across NE FL where boundary collisions will focus between
Highway 301 and the St. Johns River basin. Storms will tend to drift
back toward the Atlantic coast through 9-11 pm under light SW steering
flow while fading in coverage and intensity as diurnal instability fades.
Convection will continue over the Atlantic waters tonight and resurrect
near the Gulf Coast region after 06z through sunrise possibly impacting
parts of our Suwannee River Valley zones. Partly to mostly clear skies
will develop after midnight with lingering debris clouds across the
area.
Muggy, mild lows will trend above normal in the mid 70s inland to
upper 70s coast with possibly some shallow ground fog where heavy
rainfall recently fell.
.SHORT TERM [Friday Through Sunday]...
Synopsis...Dog days of summer are here - hot, sticky with mainly
afternoon & early evening t'storms.
Deep tropical moisture with precipitable water (PWAT) above climo
(1.8"+) will linger across NE FL and eastern parts of SE GA
(generally east of Waycross) into the weekend as a mean layer
1000-500 mb ridge strengthens westward from the central Atlantic
with a ridge axis across south FL Friday pivoting northward across
central FL through Sunday. This will keep frontal systems well
north and west of the region and favors active diurnally enhanced
sea breezes over the FL peninsula and parts of SE GA, with lower
rain chances across our inland GA zones from roughly Jesup toward
Pearson Sat/Sun due to drier air (PWAT < 1.6"). SW steering flow
will be light (< 10 kts) with the ridge axis building northward
toward the local area. This regime favors morning convection near
the Gulf Coast drifting slowly inland through mid-morning but
generally remaining west of the I-75 corridor. By midday as
convective temps are achieved, more 'pop-corn' airmass showers
will begin to pop inland with tstorm potential increasing along
the slight strong west coast sea breeze as it begins to press
inland and along near the slowly inland progressing east coast sea
breeze. Sea breeze and outflow boundary mergers will focus across
the interior of the forecast area each afternoon and early
evening generally between I-75 and St. Johns River basin/Highway
301 for SE GA, with a slightly drift back toward the east coast
under mean layer SW flow. Convection will fade through 9-11p each
evening with just a rogue shower overnight mainly near the Gulf
Coast region due to such a saturated airmass.
Main tstorm hazard this period will be locally heavy, potentially
briefly flooding rainfall due to such high atmospheric moisture
content and slow, erratic storm motion along boundary mergers.
Does not appear to be as much hail potential into the weekend
compared to the past few days due to weaker mid/upper level winds
as the ridge builds northward over the FL peninsula and the
moisture profile deepens. However, cool near to just below normal
500 mb temps of -6 to -7 and hot low levels will create steeper
low level lapse rates so a few strong to pulse severe storms will
still be possible in the afternoon into the early evening where
boundary mergers occur, with wet downburst winds capable of
outflow gusts of 40-60 mph.
Above normal temperatures expected as mean layer ridging
strengthens over the FL peninsula. Highs will range in the low/mid
90s inland to near 90 coast before the east coast sea breeze
advances inland. Sticky dew pts in the mid/upper 70s combined with
the dry bulb temps will create heat index values of 105-110 degF.
Nighttime lows will trend above normal as well in the mid/upper
70s for most areas.
.LONG TERM [Monday Through Thursday]...
Light SSW steering flow continues as the the mean layer 1000-500
mb ridge axis lifts from central FL Monday to across north FL Wed
with high atmospheric moisture (PWATs over 2") edging northward,
blanketing SE GA and NE FL. This will bring elevated rain chances
across the entire CWA with convection mainly driven by sea breeze
and outflow boundary intersections. Thu through the end of the
week a pattern shift is advertised with a more dominant east coast
sea breeze regime as the mean layer ridge lifts across SE GA
where the higher PWAT plume will linger and favor elevated rain
chances, while lower rain chances are expected south of the ridge
axis across much of NE FL where PWATs are expected to fall below
normal and a dominant east coast sea breeze regime will be
favored. This set-up will bring morning coastal showers and
possibly a tstorm toward the Atlantic coast, then clearing from
the east into the afternoon with the focus for afternoon/evening
storms inland across the Suwannee River Valley and SE GA.
Temperatures expected to trend near to slightly above normal.
&&
.AVIATION...
[Through 18Z Friday]
Scattered showers and thunderstorms have developed over ne Fl and
se Ga and will be become numerous over the interior as seabreeze
and boundaries merge this afternoon and early evening. Have TEMPO
thunder in TAF forecasts til around 22Z with VCTS til around 00Z.
Expect VFR conditions to prevail overnight as convection dies off
this evening.
&&
.MARINE...
High pressure will extend across the Florida peninsula with
surface troughs remaining north of the local waters. This weather
pattern will produce prevailing south-southwesterly winds through
much of the forecast period until the east coast sea breeze
develops along the coast around midday each day which will back
winds onshore and increase speeds to near 10-15 kts. Combined seas
will will continue near 2-4 ft. Scattered showers and
thunderstorms possible each period.
Rip Currents: Low to moderate risk expected into the weekend.
&&
.FIRE WEATHER...
Low daytime dispersion today (< 20 units) and most of NE FL Fri
due to light transport winds.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 93 74 95 74 / 20 50 40 40 20
SSI 79 89 78 92 78 / 30 30 30 40 30
JAX 74 92 75 95 76 / 40 70 40 50 30
SGJ 76 90 76 92 75 / 30 40 30 50 20
GNV 74 92 74 93 74 / 50 70 40 60 20
OCF 74 92 74 93 74 / 40 60 30 60 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Aug 6, 3:07 PM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
407 PM EDT Thu Aug 6 2020
FLZ236-062045-
Western Alachua FL-
407 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALACHUA COUNTY UNTIL
445 PM EDT...
* At 407 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Archer, or 9 miles north of
Bronson, moving west at 10 mph.
* Wind gusts up to 50 mph and minor flooding due to heavy rainfall is
possible with this storm.
* Locations impacted include...
Archer and Newberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2954 8256 2954 8265 2953 8265 2955 8266
2963 8265 2969 8252 2954 8241 2950 8256
TIME...MOT...LOC 2007Z 084DEG 10KT 2958 8261
ENYEDISpecial weather statement, Aug 6, 3:19 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
419 PM EDT Thu Aug 6 2020
FLZ037-062100-
Putnam FL-
419 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUTNAM COUNTY UNTIL 500
PM EDT...
* At 419 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Hollister, or 8 miles southeast
of Interlachen, moving north at 10 mph.
* Small hail, winds in excess of 45 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Palatka, Interlachen, Bardin, Hollister, Florahome, Carraway and
Mannville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2946 8172 2946 8178 2949 8178 2949 8184
2952 8185 2951 8189 2952 8190 2974 8190
2972 8159
TIME...MOT...LOC 2019Z 184DEG 8KT 2953 8180
AKSpecial weather statement, Aug 6, 3:26 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
426 PM EDT Thu Aug 6 2020
FLZ340-062130-
Western Marion FL-
426 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
530 PM EDT...
* At 426 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Rainbow Lakes Estates. This
storm was nearly stationary.
* Minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Dunnellon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2902 8240 2902 8242 2903 8244 2905 8246
2905 8249 2904 8251 2912 8250 2913 8240
2901 8239 2901 8240
TIME...MOT...LOC 2026Z 189DEG 3KT 2908 8244
SHASHYSpecial weather statement, Aug 6, 3:29 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
429 PM EDT Thu Aug 6 2020
FLZ021-122-222-062115-
Southern Columbia FL-Suwannee FL-Northern Columbia FL-
429 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLUMBIA AND EAST
CENTRAL SUWANNEE COUNTIES UNTIL 515 PM EDT...
* At 429 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Wellborn, or 10 miles west of
Lake City, moving northeast at 10 mph.
* Wind gusts of 45 to 55 mph possible with this storm.
* Locations impacted include...
Lake City, Five Points, Winfield and Suwannee Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 3002 8289 3015 8294 3033 8266 3014 8262
TIME...MOT...LOC 2029Z 236DEG 9KT 3014 8281
SHASHY
Special weather statement, Aug 6, 3:31 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
431 PM EDT Thu Aug 6 2020
FLZ023>025-031-032-GAZ364-062115-
Baker FL-Inland Duval FL-Inland Nassau FL-Bradford FL-Clay FL-
Western Charlton GA-
431 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...
NORTHEASTERN BRADFORD...EASTERN BAKER...NORTHWESTERN CLAY...
SOUTHWESTERN DUVAL AND SOUTHEASTERN CHARLTON COUNTIES UNTIL 515 PM
EDT...
* At 431 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 6 miles
southwest of St. George to near Oakleaf Plantation. Movement was
north at 10 mph.
* Small hail, wind gusts of 45 to 55 mph, and minor flooding due to
heavy rainfall is possible with these storms.
* Locations impacted include...
Middleburg, Macclenny, Glen St. Mary, Maxville, St. George, Oakleaf
Plantation, Bryceville, Cecil Field, Lakeside and
Bellair-Meadowbrook Terrace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3074 8210 3016 8174 2994 8192 3038 8232
TIME...MOT...LOC 2031Z 202DEG 10KT 3045 8212 3014 8191
SHASHY
Special weather statement, Aug 6, 4:09 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
509 PM EDT Thu Aug 6 2020
FLZ025-032-033-037-038-125-062145-
Inland Duval FL-Putnam FL-Inland Flagler FL-Clay FL-Coastal Duval FL-
Inland St. Johns FL-
509 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLAGLER...WESTERN
ST. JOHNS...NORTHEASTERN PUTNAM...CENTRAL CLAY AND SOUTHWESTERN DUVAL
COUNTIES UNTIL 545 PM EDT...
* At 509 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Oakleaf Plantation to near Andalusia. Movement was northeast at
15 to 20 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with these storms.
* Locations impacted include...
Jacksonville, Palatka, Orange Park, Green Cove Springs, Bunnell,
Crescent City, Hastings, East Palatka, Mandarin and Fruit Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2937 8142 2940 8142 2940 8143 2938 8145
2937 8148 2937 8149 3017 8196 3044 8174
3038 8167 2948 8125
TIME...MOT...LOC 2109Z 228DEG 17KT 3011 8186 2946 8144
SHASHY